MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1070-040
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right common iliac artery (cia) and a chronic total occlusion in the left common iliac artery with heavy calcification.The 7mm armada 18 balloon dilatation catheter (bdc) was used in the procedure; however, the balloon ruptured during the initial inflation at 10 atmospheres (atm).Therefore, the bdc was removed from the patient.A 7x40mm armada 35 balloon dilatation catheter (bdc) was used to continue the procedure.The balloon was inflated to 10 (atm) for 10 seconds without issue.When retracting the balloon back into the introducer sheath, resistance was noted and modest force was applied.The radiopaque marker moved towards the introducer slowly, which led to the operator believing that the balloon was retracting.However, the balloon became elongated and stretched and then broke into two pieces.The armada device was pulled out of the patient with approximately 4/5ths of the balloon still attached to the device.The distal 1/5th along with both radiopaque markers were left inside the patient, still on the non-abbott guide wire (gw).Several attempts were made to remove the remaining balloon parts from the patient including use of lassos and forceps and the proximal radiopaque marker was able to be retrieved; however, the distal marker and the remaining parts of the balloon were attached at the vessel re-entry point could not be removed.The remains of the balloon and the distal radiopaque marker remained in the patient.There was no clinically significant delay reported in the procedure.No additional information was reported.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 2017 - against resistance.The additional device referenced in b5 is filed under separate medwatch report number.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stretching and balloon separation were confirmed.The reported difficulty to remove could not be replicated in a testing environment as it was related to operational context of the procedure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: h6 - code 2017 - against resistance has been removed.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24393254
Report Number2024168-2026-00700
Device Sequence Number16078334
Product Code LIT
UDI-Device Identifier08717648154782
UDI-Public(01)08717648154782(17)290331(10)51023G2
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB1070-040
Device Catalogue NumberB1070-040
Device Lot Number51023G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale